North Dakota, 2005

Hail in North Dakota, September 5, 2005

September 5, 2005 · NWS BIS · 1 event in 1 county or zone

1 hail, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Bismarck, ND wrote its last area forecast discussion before the first event at Sep 5, 2:00 AM CST, 14 hours 42 minutes earlier.

Area forecast discussion, Sep 5, 2:00 AM CST, 14 hours 42 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BISMARCK ND
300 AM CDT MON SEP 5 2005

.SHORT TERM...MONDAY THROUGH WEDNESDAY NIGHT...
NEXT SHORTWAVE INTO EASTERN MONTANA WILL PUSH INTO THE WEST
AND CENTRAL AREAS BY NOON TODAY. SURFACE LOW EXPECTED TO REACH
CENTRAL AREAS AROUND SAME PERIOD. CONVECTION ASSOCIATED WITH
THIS NEXT SYSTEM FIRING UP IN EASTERN MONTANA EARLY THIS MORNING
WILL EXPECTED ACTIVITY TO MOVE INTO THE WEST EARLY THIS MORNING
REACHING THE CENTRAL AREAS LATE IN THE MORNING. SYSTEM PULLS
EAST OF THE FORECAST AREA BY THIS EVENING WITH HIGH PRESSURE
BUILDING IN FROM THE WEST...THUS ENDING PRECIP FOR THE AREA.
LINGERING CONVECTION OVER THE EAST CENTRAL AREAS EXPECTED TO END
BY LATE EVENING. LITTLE CHANGE TO REST OF THE FORECAST PACKAGE
THROUGH WEDNESDAY NIGHT. NEXT SYSTEM WILL BRING A SLIGHT CHANCE
OF PRECIP TO THE REGION WEDNESDAY NIGHT PER GFS MODEL DATA.
TEMPERATURES WILL RANGE SEASONALLY MILD THROUGH THE PERIOD.

.LONG TERM...THURSDAY THROUGH SUNDAY NIGHT...
MOST OF THE EXTENDED PERIOD IS DOMINATED BY A TRANSITION TO A
SOUTHWEST US UPPER LOW LEAVING THE NORTHERN PLAINS GENERALLY BENEATH
AN UPPER LEVEL RIDGE WITH SOUTHWEST FLOW ALOFT. THIS WILL BRING MILD
WEATHER WITH THE REGION ON THE EDGE OF THE SHORTWAVE ENERGY TRACK.
HAVE EXTENDED THE CHC FOR THUNDERSTORMS INTO FRIDAY NIGHT...BUT LEFT
THE REMAINDER OF THE WEEKEND DRY...HOWEVER REGION WILL BE KEEPING
HIGHER DEWPOINTS UNDER THE RIDGE...SO MOISTURE NEVER REALLY GOES
AWAY AND REGION REMAINS PRIMED FOR THUNDERSTORMS IF SHORTWAVE ENERGY
CAN MAKE IT INTO THE RIDGE. RAISED HIGHS ND LOWS A FEW DEGREES TO
ACCOUNT FOR THE WARMER WEATHER PATTERN.

&&

.BIS WATCHES/WARNINGS/ADVISORIES...
NONE.

&&

RGT/WAA
Hazardous weather outlook, Sep 5, 3:15 AM CST, 13 hours 27 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BISMARCK ND
415 AM CDT MON SEP 5 2005

NDZ001>005-009>013-017>023-025-031>037-040>048-050-051-060915-
DIVIDE-BURKE-RENVILLE-BOTTINEAU-ROLETTE-WILLIAMS-MOUNTRAIL-WARD-
MCHENRY-PIERCE-MCKENZIE-DUNN-MERCER-OLIVER-MCLEAN-SHERIDAN-WELLS-
FOSTER-GOLDEN VALLEY-BILLINGS-STARK-MORTON-BURLEIGH-KIDDER-
STUTSMAN-SLOPE-HETTINGER-GRANT-BOWMAN-ADAMS-SIOUX-EMMONS-LOGAN-
LA MOURE-MCINTOSH-DICKEY-
415 AM CDT MON SEP 5 2005 /315 AM MDT MON SEP 5 2005/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
NORTH DAKOTA...SOUTHWEST NORTH DAKOTA...NORTHWEST NORTH DAKOTA...
NORTH CENTRAL NORTH DAKOTA AND SOUTHEAST NORTH DAKOTA.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

In the hours before

Special weather statement, Sep 5, 3:07 PM CST, 1 hour 35 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BISMARCK ND
407 PM CDT MON SEP 5 2005

NDZ048-051-060500-
DICKEY-LA MOURE-
407 PM CDT MON SEP 5 2005

...THE NATIONAL WEATHER SERVICE HAS ISSUED SEVERE THUNDERSTORM WATCH
768 IN EFFECT UNTIL 12 AM CDT FOR THE FOLLOWING AREA...

IN NORTH DAKOTA THIS WATCH INCLUDES 2 COUNTIES

IN SOUTHEAST NORTH DAKOTA

DICKEY... LAMOURE...

THIS INCLUDES THE CITIES OF...EDGELEY AND OAKES.

The radar

The Bismarck radar (KBIS), 106 km away, was scanning. The volume nearest the first event began at 22:42 UTC.

Open the radar archive at this moment

Event by event

1 hail. Local standard time, as filed.

Hail, Stutsman

When
September 5, 4:42 PM CST to 4:45 PM CST
Where
Stutsman County, 4 mi WNW of Medina
Measured
1 in hail
Reported by
GENERAL PUBLIC
Coordinates
46.900, -99.383

What these are

Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in North Dakota in 2005Every state in 2005This day in weather historyWarnings in North Dakota, September 2005

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5471690.